Hail, Union
- When
- April 3, 4:22 PM CST
- Where
- Union County, 3 mi SE of Morganfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.649, -87.881
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms. Hail was the primary severe weather type, and there was some isolated wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 1:10 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT TUE APR 3 2007 .DISCUSSION... SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK. LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A COUPLE STORMS. THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG. THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS COMBINED. NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT TUE APR 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE STORMS. BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE STORMS WILL EXIT TO OUR EAST BY MIDNIGHT. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY. TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS POSSIBLE DURING THIS TIME PERIOD. MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE MORNING HOURS...EXTENDING INTO THE EVENING. SPODEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN MURPHYSBORO 37.77N 89.34W
04/03/2007 E0.00 INCH JACKSON IL EMERGENCY MNGR
MURPHYSBORO HAS SOME STREET FLOODING
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL POPLAR BLUFF 36.76N 90.41W
04/03/2007 E1.00 INCH BUTLER MO TRAINED SPOTTER
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 SW EVANSVILLE 37.96N 87.57W
04/03/2007 E0.75 INCH VANDERBURGH IN TRAINED SPOTTER
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 3 NNW CARRIER MILLS 37.73N 88.65W
04/03/2007 E0.88 INCH SALINE IL TRAINED SPOTTER
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL HARRISBURG 37.74N 88.55W
04/03/2007 E1.00 INCH SALINE IL TRAINED SPOTTER
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 S MARBLE HILL 37.29N 89.98W
04/03/2007 E1.25 INCH BOLLINGER MO BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL REPORTS
&&
DLL/MJNThe Evansville,IN radar (KVWX), 69 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
22 hail, 6 thunderstorm wind, 2 flash flood. Local standard time, as filed.
The hail was observed on U.S. Highway 60.
Large hail occurred across many parts of Webster County. The largest reported hailstones were 1.5 inches in diameter 3 miles north of Dixon.
Occurred at exit 16 on Interstate 24.
Large trees were blown down. One vehicle ran into a downed tree.
Numerous trees were blown down across far southern parts of the county. The downed trees were from Highway 123 in the Berkeley area to Highways 80 and 307 east of Milburn.
Damaging winds downed trees and branches. A business sign was destroyed.
A metal roof was blown off a home. The house was located in a lakeshore subdivision along Lake Barkley. Parts of the roof landed in tree branches and around the neighborhood.
Trees were down along Highways 348 and 1949.
Nickel-size hail was reported near exit 65 off Interstate 24.
Estimated by a co-operative observer.
Flat Creek was reported out of its banks and flooding. Flooding was occurring along Flat Creek Road near Highway 813.
Numerous streets were experiencing minor flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14998, 14997, 14999, 15013, 15015, 15012, 15010, 15016, 15018, 15011, 19488, 15017, 15019, 15014, 15022, 15020, 15021, 15023, 14996, 15024, 21359, 15032, 15029, 15030, 15025, 15026, 15027, 18568, 21280, 21279.